Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hair loss
Oct 27, 2006

Dear dr.Henry, It's amazing how you and your colleagues find the time for us next to your normal work. Thank you so much! Abt the hair loss: I'm a woman, doing well on the meds (undetectable/CD4910). For several years I've been on Kaletra and 2xp/d Combivir. Since August 2005 I'm on Viramune (2xp/d 200mg), Viread (1x245mg)and Epivir (1x300mg). After abt 5 months my hair had noticeably gotten thinner and has for some time now started to really fall out! I read your answers connecting hair loss with lamivudine which I used to get in Combivir 2x150mg, and now get 1xp/d 300mg in Epivir. Would it help solve the hair loss to switch (back) to twice a day 150mg? I'm anxious abt switching meds, you see. Searching further in the forum, I read in Dr Conway's answers (jul 17 06, feb 4 04) he finds not the lamivudine but more so the retrovir part of Combivir and tenofovir/Viread the possible cause of hair loss. Now I'm confused! Please help, thank you.

Response from Dr. Henry

Both the zidovudine and the lamivudine in Combivir occasionaly are associated with hair loss. In my own experience it has more often been the lamivudine (3TC). I don't have much sense regarding whether the problem might lesson if switched from 3TC to FTC (emtriva) which is a similar drug structurally. Have you seen a dermatologist for consultation? Are there other family members with a similar hair loss pattern (can be familial in some cases)? KH



Previous
how to take meds
Next
swelling of colon

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement